Universidad Complutense de Madrid
E-Prints Complutense

On the existence of Enriques-Fano threefolds of index greater than one

Impacto

Downloads

Downloads per month over past year

Giraldo Suárez, Luis and Lopez, Angelo Felice and Muñoz, Roberto (2004) On the existence of Enriques-Fano threefolds of index greater than one. Journal of algebraic geometry, 13 (1). pp. 143-166. ISSN 1056-3911

[img] PDF
Restringido a Repository staff only

319kB

Official URL: http://www.ams.org/journals/jag/2004-13-01/S1056-3911-03-00342-4/S1056-3911-03-00342-4.pdf


URLURL Type
http://www.ams.orgOrganisation


Abstract

Let X C P-N be an irreducible threefold having a hyperplane section Y that is a smooth Enriques surface and such that X is not a cone over Y. In 1938 Fano claimed a classification of such threefolds; however, due to gaps in his proof, the problem still remains open. In this article we solve the case when Y is the r-th Veronese embedding, for r greater than or equal to 2, of another Enriques surface, by proving that there are no such X. The latter is achieved, among other things, by a careful study of trisecant lines to Enriques surfaces. As another consequence we get precise information on the ideal of an Enriques surface. In a previous paper we had proved that any smooth linearly normal Enriques surface has homogeneous ideal generated by quadrics and cubics. Here we are able to specify when the quadrics are enough, at least scheme-theoretically.


Item Type:Article
Uncontrolled Keywords:Veronese embedding; intersection of quadrics
Subjects:Sciences > Mathematics > Algebraic geometry
ID Code:16449
Deposited On:20 Sep 2012 09:12
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page